Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 252, NWS Shreveport, LA

May 6, 2025De Soto Parish, Sabine Parish, Louisiana; 4 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2025, 4:42 PM CDT for De Soto Parish, Sabine Parish, Louisiana; 4 counties in Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 4:42 PM CDT (21:42 UTC)
Expired
May 6, 2025, 5:15 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties De Soto Parish, LA, Sabine Parish, LA, Panola County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:36 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS54 KSHV 062142
SVRSHV
LAC031-085-TXC365-403-405-419-062215-
/O.NEW.KSHV.SV.W.0252.250506T2142Z-250506T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
442 PM CDT Tue May 6 2025

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  De Soto Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Southeastern Panola County in northeastern Texas...
  Shelby County in eastern Texas...
  Northern San Augustine County in eastern Texas...
  Northwestern Sabine County in eastern Texas...

* Until 515 PM CDT.

* At 442 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Tenaha to 6 miles south of
  Joaquin to near Macune, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Keat Chie, Carmel, Mansfield, South Mansfield, Kingston,
  Logansport, Patroon, Huxley, Kickapoo, Stanley, Bland Lake,
  Neuville, Chinaquapin, Reeds Store, Gloster, Hurstown, Denning,
  James, Sexton, and Tenaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern and northeastern Texas.

&&

LAT...LON 3224 9378 3205 9354 3149 9379 3132 9432
      3179 9416 3201 9433
TIME...MOT...LOC 2142Z 244DEG 53KT 3204 9420 3188 9403 3140 9426 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:38 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 6, 2:38 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
238 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 233 PM CDT Tue May 6 2025

.Key Messages...

- Portions of Severe Thunderstorm Watch 232 have been upgraded to
Tornado Watch 234 through 9 PM CDT.

- All WFO Shreveport responsible Louisiana Parishes have been
included in Tornado Watch 234 through 9 PM CDT.

- All modes of severe weather will be possible along and south of
the I-20 corridor through the evening. This includes a flash flood
threat for much of the CWA.

A linear mode of strong to severe thunderstorms is currently present
east of the DFW metroplex, moving through the SHV CWA responsible
ETX counties. Ahead of this storm mode elevated severe
thunderstorms north of the lifting warm front have also resulted
in instances of gusty winds and large hail across NWLA and into SW
Arkansas.

Within the last hour, a Tornado Watch has been issued for the East
Texas I-20 corridor counties and all of the SHV responsible
Louisiana Parishes through 9 PM CDT as the linear complex moves east
through the late afternoon and evening, with discrete supercells
possible ahead of the complex. Though discrete supercells will pose
the greatest potential for tornadoes, especially along and south of
the northward advancing warm front, strong straight-line winds will
accompany a bowing complex evolving across East and Deep East TX
this afternoon, extending into portions of West-Central and
Northwest Louisiana. Both current radar imagery and the latest hi-
res model guidance advertise this evolution. Though strong straight-
line winds will be a concern, embedded tornadoes within the bow
segment, especially along and south of the warm front will be
possible. Still some uncertainty surrounding how far north the warm
front advances over the next hour or so, given that convection
firing now will likely delay additional northward advancement. Along
with the local severe threat, heavy rainfall under the massive
complex will aid in a flood threat across already saturated soils.

This complex will continue to march east, with current expectation
that the line departs the CWA close to midnight, give or take an
hour on both sides. Behind the passing complex, winds will begin to
turn calmer overnight and with saturated soils in place, patchy fog
will be possible across the local area through the morning. Showers,
and an isolated storm or two may be possible across the area
tomorrow afternoon as energy associated with the upper low begins
to spin overhead of the Four State Region. This upper level
energy will remain parked over the region through the overnight,
and into the extended period.

KNAPP

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 233 PM CDT Tue May 6 2025

The long term period will see it's primary influence from an upper
level disturbance parked over the Four State Region through the end
of the week and through the upcoming weekend. As a result, daily
isolated showers, maybe a few t-storms will be possible. Anomalistic
blocking to the east and north of the upper low will begin to
collapse into mid-week next week, allowing for the disturbance to
kick east and out of the local area. PoPs through the extended will
be marginal, generally less than 50s, with many even lower.

Under the upper low, temperatures will trend close to seasonal, if
not a few degrees below, with highs in the mid to upper 70's.
Towards the back side of the forecast period, leading into mid-week,
ridging will begin to gradually introduce itself back to the local
area, with long range projections indictating a stretch of 80's,
potentially upper 80's for some by next Tuesday.

KNAPP

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM CDT Tue May 6 2025

For the 05/18z TAF Period....Flight conditions will diminish for
the remainder of the day at all sites, as an area of strong to
severe storms move across the region. Behind the storms, fog is
expected to develop, which will keep reduced flight conditions in
our forecast. The fog should lift by the end of the period, but
low cigs will remain. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 355 AM CDT Tue May 6 2025

Spotter activation is expected later today as early as midday and
continuing through the evening. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  66  84 /  80  10  20  30
MLU  66  84  65  83 / 100  30  30  60
DEQ  59  79  56  78 /  70  10  30  40
TXK  62  82  61  81 /  80  10  20  40
ELD  60  83  61  82 /  90  10  30  50
TYR  63  82  62  81 /  40  10  20  20
GGG  63  83  62  82 /  60  10  20  30
LFK  65  85  64  85 /  80  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday morning for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Wednesday morning for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Wednesday morning for OKZ077.

TX...Flood Watch through Wednesday morning for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...53
LONG TERM....53
AVIATION...20

In the hours before

Local storm report, May 6, 4:08 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
408 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Flash Flood      5 SW Shreveport         32.43N 93.86W
05/06/2025                   Caddo              LA   Public

            Report of flooding over Pines Rd and Buncomb
            Rd.

&&

AEC
Local storm report, May 6, 4:22 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
422 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     Flash Flood      2 S Shreveport          32.44N 93.80W
05/06/2025                   Caddo              LA   Amateur Radio

            Report of flooding on W 70th St between
            Kennedy Dr and Jewella Ave.

&&

AEC
Local storm report, May 6, 4:34 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
434 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      2 SSE Shreveport        32.44N 93.79W
05/06/2025                   Caddo              LA   Public

            Flooding on Canal Blvd between Elmhurst St
            and Amherst St.

&&

AEC
Local storm report, May 6, 4:35 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
435 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     Flash Flood      2 SE Longview           32.49N 94.73W
05/06/2025                   Gregg              TX   Public

            Report of widespread flooding around
            Longview.

&&

AEC
Special weather statement, May 6, 4:36 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 PM CDT Tue May 6 2025

LAZ017-TXZ167-062200-
Sabine LA-Sabine TX-
436 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SABINE PARISH IN
NORTHWESTERN LOUISIANA AND SABINE COUNTIES THROUGH 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mayflower, or 9 miles west of Toledo Bend Dam, moving
north at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hemphill, Sexton, Fairmount, Mount Carmel, Rosevine, Bronson,
McElroy, Milam, Negreet, Fisher, Yellowpine, Florien, Pineland, and
Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.

&&

LAT...LON 3145 9401 3147 9398 3157 9398 3160 9391
      3150 9325 3136 9334 3136 9339 3128 9344
      3128 9353 3124 9356 3123 9354 3119 9355
      3117 9358 3118 9363 3116 9387 3114 9403
TIME...MOT...LOC 2135Z 201DEG 49KT 3120 9373

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Local storm report, May 6, 4:38 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
438 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Tornado          6 SE Greenwood          32.37N 93.90W
05/06/2025                   Caddo              LA   NWS Employee

            Trees were snapped along Woolworth Road
            south of Walnut Hill Elementary/Middle
            School near the entrance to the Caddo Parish
            landfill. A radar indicated TDS was depicted
            near this location.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTRiver Flood WarningSHVCaddo, De Soto63 hr
May 6, 9:03 AM CDTSpecial Weather StatementSHVJackson27 min
May 6, 9:14 AM CDTRiver Flood WarningSHVDe Soto21 days
May 6, 9:28 AM CDTSpecial Weather StatementSHVOuachita32 min
May 6, 10:00 AM CDTSpecial Weather StatementSHVOuachita45 min
May 6, 12:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo39 min
May 6, 1:26 PM CDTSpecial Weather StatementSHVLaSalle19 min
May 6, 1:31 PM CDTSpecial Weather StatementSHVCaddo44 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo39 min
May 6, 2:14 PM CDTSevere Thunderstorm WarningSHVBossier, Webster20 min
May 6, 2:43 PM CDTSpecial Weather StatementSHVBienville, Bossier, Natchitoches, Red River, Webster47 min
May 6, 3:03 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Jackson, Lincoln, Natchitoches and 3 more42 min
May 6, 3:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCaddo, De Soto42 min
May 6, 3:11 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River5 hr
May 6, 3:17 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Webster43 min
May 6, 3:29 PM CDTTornado Warning Tornado observedSHVBossier, Caddo46 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Lincoln, Natchitoches and 2 more61 min
May 6, 3:53 PM CDTTornado WarningSHVBossier, Caddo, Webster22 min
May 6, 3:54 PM CDTSpecial Weather StatementSHVCaldwell, Ouachita, Union36 min
May 6, 4:00 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union45 min
May 6, 4:01 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Claiborne, Webster59 min
May 6, 4:10 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Claiborne, Lincoln, Webster50 min
May 6, 4:14 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Red River, Webster5 hr
May 6, 4:32 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 1 more43 min
May 6, 4:48 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine27 min
May 6, 4:52 PM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union53 min
May 6, 5:06 PM CDTFlash Flood WarningSHVDe Soto, Natchitoches, Red River3 hr
May 6, 5:06 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCaldwell, Jackson, Lincoln, Ouachita, Winn54 min
May 6, 5:11 PM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union3 hr
May 6, 5:13 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union47 min
May 6, 5:38 PM CDTFlash Flood WarningSHVDe Soto, Grant, Natchitoches, Sabine, Winn3 hr
May 6, 5:44 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn46 min
May 6, 6:14 PM CDTFlash Flood WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn3 hr
May 6, 9:06 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur12 days
May 6, 9:32 AM CDTSpecial Weather StatementSHVSmith, Wood28 min
May 6, 9:37 AM CDTRiver Flood WarningSHVBowie, Red River6 days
May 6, 9:52 AM CDTSpecial Weather StatementSHVWood53 min
May 6, 10:09 AM CDTRiver Flood WarningSHVGregg, Rusk46 hr
May 6, 10:47 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Morris, Smith, Titus and 2 more43 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus46 min
May 6, 12:05 PM CDTSpecial Weather StatementSHVHarrison, Marion40 min
May 6, 12:14 PM CDTSpecial Weather StatementSHVRed River46 min
May 6, 12:21 PM CDTSpecial Weather StatementSHVCherokee24 min
May 6, 12:23 PM CDTSpecial Weather StatementSHVSmith37 min
May 6, 12:35 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Smith40 min
May 6, 12:47 PM CDTSpecial Weather StatementSHVCass28 min
May 6, 12:55 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Morris, Smith, Upshur and 1 more50 min
May 6, 12:56 PM CDTFlash Flood WarningSHVCherokee, Gregg, Rusk, Smith, Upshur5 hr
May 6, 12:57 PM CDTSpecial Weather StatementSHVCherokee, Rusk48 min
May 6, 1:20 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus40 min
May 6, 1:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Smith56 min
May 6, 1:28 PM CDTTornado WarningSHVCherokee, Smith47 min
May 6, 1:42 PM CDTSpecial Weather StatementSHVCamp, Morris, Upshur33 min
May 6, 2:00 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Nacogdoches, Rusk60 min
May 6, 2:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith57 min
May 6, 2:31 PM CDTFlash Flood WarningSHVGregg, Harrison, Panola, Rusk5 hr
May 6, 2:37 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, Shelby53 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk58 min
May 6, 3:21 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVAngelina, Cherokee, Nacogdoches41 min
May 6, 4:02 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more43 min
May 6, 4:36 PM CDTSpecial Weather StatementSHVSabine24 min
May 6, 5:00 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more3 hr
May 6, 5:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.